Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 124, NWS Bismarck, ND

July 10, 20165 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2016, 4:37 PM MDT for 5 counties in North Dakota. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 4:37 PM MDT (22:37 UTC)
Expired
Jul 10, 2016, 5:30 PM MDT
In force
53 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
2.75 in
Wind
70.0 mph

Counties Dunn County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Ward County, ND

The radar

The Minot AFB radar (KMBX), 127 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:45 PM MDTTSTM WND GST 708 Nw Twin Buttes, NDBRANCHES BROKEN AROUND THE LAKE AND MARINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:48 PM MDTSevere Thunderstorm WatchSPC7 hr
Jul 10, 4:19 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-743 J/kg
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WUUS53 KBIS 102237
SVRBIS
NDC025-055-057-061-101-102330-
/O.NEW.KBIS.SV.W.0124.160710T2237Z-160710T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
537 PM CDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
  NORTHEASTERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 630 PM CDT/530 PM MDT/

* AT 533 PM CDT/433 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MCKENZIE BAY RECREATION AREA...OR 22 MILES NORTHEAST OF KILLDEER...
  MOVING NORTHEAST AT 45 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
           SIDING...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  PARSHALL...HALLIDAY...MAKOTI...VAN HOOK PARK...
  LITTLE MISSOURI STATE PARK...INDIAN HILLS RECREATION AREA...
  MCKENZIE BAY RECREATION AREA...EMMET...WHITE SHIELD...
  SKUNK CREEK BAY RECREATION AREA...TWIN BUTTES...
  PARSHALL BAY RECREATION AREA...
  DEEP WATER CREEK RECREATION AREA AND POUCH POINT RECREATION AREA.

IF ON OR NEAR LAKE SAKAKAWEA...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 15 MILES FROM THE PARENT THUNDERSTORM. 

TORRENTIAL RAIN IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING ON STREETS, CREEKS, AND CULVERTS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.


&&

LAT...LON 4798 10240 4799 10175 4763 10145 4719 10266
      4752 10279
TIME...MOT...LOC 2233Z 233DEG 41KT 4755 10236 

HAIL...2.75IN
WIND...70MPH
 
$$

JP MARTIN
3 follow-up statements
883 
WWUS53 KBIS 102302
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
602 PM CDT SUN JUL 10 2016

NDC025-055-057-061-101-102330-
/O.CON.KBIS.SV.W.0124.000000T0000Z-160710T2330Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-WARD ND-
602 PM CDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT/530 PM MDT/ FOR NORTHWESTERN MCLEAN...NORTHWESTERN MERCER...
SOUTHEASTERN MOUNTRAIL...NORTHEASTERN DUNN AND SOUTH CENTRAL WARD
COUNTIES...

AT 559 PM CDT/459 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHWEST OF INDIAN HILLS RECREATION AREA...OR 32 MILES NORTHEAST OF
KILLDEER...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PARSHALL...HALLIDAY...MAKOTI...ROSEGLEN...VAN HOOK PARK...
INDIAN HILLS RECREATION AREA...MCKENZIE BAY RECREATION AREA...
EMMET...RAUB...AND WHITE SHIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR LAKE SAKAKAWEA GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4798 10240 4799 10175 4763 10145 4733 10241
      4770 10257
TIME...MOT...LOC 2259Z 231DEG 28KT 4764 10219 

HAIL...1.75IN
WIND...70MPH
 
$$

HARGROVE/KING
908 
WWUS53 KBIS 102317
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SUN JUL 10 2016

NDC025-055-057-061-101-102330-
/O.CON.KBIS.SV.W.0124.000000T0000Z-160710T2330Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-WARD ND-
617 PM CDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT/530 PM MDT/ FOR NORTHWESTERN MCLEAN...NORTHWESTERN MERCER...
SOUTHEASTERN MOUNTRAIL...NORTHEASTERN DUNN AND SOUTH CENTRAL WARD
COUNTIES...

AT 616 PM CDT/516 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES NORTH OF INDIAN HILLS RECREATION AREA...OR 31 MILES WEST OF
GARRISON... MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARSHALL...MAKOTI...ROSEGLEN...VAN HOOK PARK...
MCKENZIE BAY RECREATION AREA...INDIAN HILLS RECREATION AREA...
PARSHALL BAY RECREATION AREA...RAUB...AND WHITE SHIELD.
.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF ON OR NEAR LAKE SAKAKAWEA...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4744 10226 4761 10243 4775 10251 4798 10240
      4799 10175 4775 10155
TIME...MOT...LOC 2316Z 211DEG 25KT 4776 10207 

HAIL...0.88IN
WIND...60MPH
 
$$

HARGROVE/KING
401 
WWUS53 KBIS 102329
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT SUN JUL 10 2016

NDC025-055-057-061-101-102338-
/O.EXP.KBIS.SV.W.0124.000000T0000Z-160710T2330Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-WARD ND-
629 PM CDT SUN JUL 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCLEAN...
NORTHWESTERN MERCER...SOUTHEASTERN MOUNTRAIL...NORTHEASTERN DUNN AND
SOUTH CENTRAL WARD COUNTIES WILL EXPIRE AT 630 PM CDT/530 PM MDT/...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM
CDT/1000 PM MDT/ FOR CENTRAL AND NORTHWESTERN NORTH DAKOTA.

LAT...LON 4744 10226 4761 10243 4775 10251 4798 10240
      4799 10175 4775 10155
TIME...MOT...LOC 2327Z 233DEG 41KT 4776 10207 

$$

HARGROVE/KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:31 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 10, 3:31 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
431 PM CDT SUN JUL 10 2016

.UPDATE...
Issued at 430 PM CDT Sun Jul 10 2016

Update to cancel the heat advisory for the southern James river
valley. Clouds kept temperatures from rising into the 90s.

&&

.SHORT TERM...(This evening through Monday)
Issued at 256 PM CDT Sun Jul 10 2016

Robust upper level low across the northwest Conus will move
east and approach the northern plains this period. A line of
thunderstorms has formed along a cold frontal boundary in eastern
Montana and southwest North Dakota. To the east warm and humid air
will push the heat index above 100 south central early this
evening.

Overnight it appears the threat for thunderstorms will be highest
across the north and west with lower pops south central where it
will take longer to erode the elevated mixed layer and cap.
The threat for severe weather will however extend south to the
south dakota border as the cape and shear are very favorable.
Precipitable water will support some heavy rain potential across
portions of northwest north dakota this evening and possibly east
late tonight.

.LONG TERM...(Monday night through Sunday)
Issued at 256 PM CDT Sun Jul 10 2016

Main concerns in the long term will be an anomalous h500 low
forecast to move across northern north dakota into southern canada
by wednesday. Global models look consistent in bringing strong
wrap around winds monday evening and overnight into tuesday
morning. Bufkit soundings show strong wind potential with wind
advisory criteria likely met with a low end warning criteria not
out if the question southwest monday night into tuesday.

will not issue wind headlines yet but will highlight in the
hazardous weather outlook.

the remainder of teh week will be cooler behind the upper upper
low however with a Northwest flow regime there will be at least
chances for thunderstorms through sunday.

&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 256 PM CDT Sun Jul 10 2016

A trough of low pressure from Saskatchewan to a surface low
pressure system across northwest South Dakota will be the focus
for thunderstorms tonight across west and central North Dakota.
Hazards to aviation will focus on thunderstorms...some likely
severe with strong winds. Too uncertain in timing so maintained
the vicinity descriptor. Also left out strong winds until closer
to the thunderstorm period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 256 PM CDT Sun Jul 10 2016

A trough of low pressure from Saskatchewan to a surface low
pressure system across northwest South Dakota will be the focus
for thunderstorms tonight across west and central North Dakota.
Hazards to aviation will focus on thunderstorms...some likely
severe with strong winds. Too uncertain in timing so maintained
the vicinity descriptor. Also left out strong winds until closer
to the thunderstorm period.

&&

.BIS Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT /6 PM MDT/ this evening for NDZ045-
046.

&&

UPDATE...WAA
SHORT TERM...WAA
LONG TERM...WAA
AVIATION...WAA
Hazardous weather outlook, Jul 10, 8:40 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT SUN JUL 10 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111445-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
940 AM CDT SUN JUL 10 2016 /840 AM MDT SUN JUL 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON FAR SOUTH CENTRAL
AND FAR SOUTHEAST. HEAT INDEX VALUES TO 107 DEGREES ARE EXPECTED.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT. THE MOST FAVORABLE AREAS FOR SEVERE WEATHER IS WESTERN
AND NORTH CENTRAL NORTH DAKOTA. VERY LARGE HAIL...DAMAGING
WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE
MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH SUNDAY NIGHT.

In the hours before

Local storm report, Jul 10, 3:55 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             6 ENE PRETTY BUTTE      46.42N 103.86W
07/10/2016  E1.75 INCH       SLOPE              ND   PUBLIC

            .

&&

MM
Local storm report, Jul 10, 3:56 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
456 PM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     6 ENE PRETTY BUTTE      46.42N 103.86W
07/10/2016  U60 MPH          SLOPE              ND   PUBLIC

            .

&&

MM
Local storm report, Jul 10, 4:04 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             6 SW KILLDEER           47.32N 102.85W
07/10/2016  E1.75 INCH       DUNN               ND   TRAINED SPOTTER

            HAIL LASTED THROUGH 457 PM CDT

&&

MMATHEWS
Local storm report, Jul 10, 4:11 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
511 PM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 N MANNING             47.27N 102.77W
07/10/2016  E1.75 INCH       DUNN               ND   PUBLIC

            ONGOING GOLF BALL SIZE HAIL.

0500 PM     HAIL             KILLDEER                47.37N 102.75W
07/10/2016  M3.00 INCH       DUNN               ND   PUBLIC

            MEASURED 3.25 INCH HAIL AND ONGOING. WINDOWS
            BROKEN.

0427 PM     HAIL             8 NE FAIRFIELD          47.27N 103.10W
07/10/2016  M1.50 INCH       BILLINGS           ND   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL FOR 10 MINUTES.
            OCCURRED FROM 427PM CDT AND 437PM CDT.

&&

NWS BISMARCK ND
IRIS SYSTEM
Special weather statement, Jul 10, 4:18 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT SUN JUL 10 2016

NDZ017-102300-
MCKENZIE ND-
518 PM CDT SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCKENZIE COUNTY
UNTIL 600 PM CDT/500 PM MDT/...

AT 517 PM CDT/417 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 15 MILES SOUTHEAST OF SIDNEY...MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WATFORD CITY...ALEXANDER...ARNEGARD...SATHER DAM AND RAWSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR WESTERN NORTH DAKOTA.

LAT...LON 4749 10388 4764 10403 4797 10343 4766 10314
TIME...MOT...LOC 2217Z 235DEG 28KT 4762 10384

CJS
Local storm report, Jul 10, 4:28 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
528 PM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     KILLDEER                47.37N 102.75W
07/10/2016                   DUNN               ND   LAW ENFORCEMENT

            WINDOW BROKEN IN PATROL PASSENGER VEHICLE.
            TREES DOWN WITH LOTS OF DAMAGES TO TRAILERS
            AND HOUSES DUE TO WIND DRIVEN HAIL. DAMAGE
            IS ONGOING.

&&

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:58 PM MDTSpecial Weather StatementBISPierce47 min
Jul 9, 7:01 PM MDTSpecial Weather StatementBISWells44 min
Jul 9, 7:06 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Sioux54 min
Jul 9, 7:06 PM MDTSevere Thunderstorm WarningBISFoster, Wells54 min
Jul 9, 7:20 PM MDTTornado WarningBISFoster, Wells25 min
Jul 9, 7:41 PM MDTTornado WarningBISFoster34 min
Jul 9, 7:47 PM MDTSevere Thunderstorm WarningBISWells43 min
Jul 9, 8:00 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux60 min
Jul 9, 8:11 PM MDTTornado WarningBISFoster, Stutsman34 min
Jul 9, 8:29 PM MDTSevere Thunderstorm WarningBISFoster, Wells46 min
Jul 9, 8:38 PM MDTTornado WarningBISFoster, Stutsman, Wells37 min
Jul 9, 8:44 PM MDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells61 min
Jul 9, 8:50 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux40 min
Jul 9, 8:58 PM MDTAreal Flood WarningBISFoster, Stutsman, Wells6 hr
Jul 9, 9:19 PM MDTSpecial Weather StatementBISEmmons, Logan41 min
Jul 9, 9:21 PM MDTSpecial Weather StatementBISWells39 min
Jul 9, 9:45 PM MDTSevere Thunderstorm WarningBISStutsman60 min
Jul 9, 10:00 PM MDTAreal Flood WarningBISStutsman6 hr
Jul 9, 10:05 PM MDTSpecial Weather StatementBISLogan, McIntosh40 min
Jul 9, 10:41 PM MDTSpecial Weather StatementBISGolden Valley, Slope49 min
Jul 9, 10:46 PM MDTSpecial Weather StatementBISDickey, LaMoure, Stutsman59 min
Jul 9, 11:33 PM MDTSpecial Weather StatementBISBillings57 min
Jul 10, 12:02 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Stark58 min
Jul 10, 12:47 AM MDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver, Stark58 min
Jul 10, 1:45 AM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Oliver, Sheridan60 min
Jul 10, 3:44 AM MDTSpecial Weather StatementBISEmmons, Kidder46 min
Jul 10, 5:42 AM MDTSpecial Weather StatementBISStutsman63 min
Jul 10, 1:22 PM MDTSpecial Weather StatementBISGolden Valley38 min
Jul 10, 2:49 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie56 min
Jul 10, 2:58 PM MDTSevere Thunderstorm WarningBISBowman, Golden Valley, Slope62 min
Jul 10, 3:41 PM MDTSevere Thunderstorm WarningBISDunn64 min
Jul 10, 3:55 PM MDTSevere Thunderstorm WarningBISBillings, Bowman, Golden Valley, Slope50 min
Jul 10, 4:18 PM MDTSpecial Weather StatementBISMcKenzie42 min
Jul 10, 4:54 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more51 min
Jul 10, 5:04 PM MDTSpecial Weather StatementBISMcKenzie41 min
Jul 10, 5:36 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Dunn, Grant, Hettinger, Mercer and 5 more54 min
Jul 10, 5:59 PM MDTSpecial Weather StatementBISBurke31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.